Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 5, NWS San Diego, CA

January 21, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Jan 21, 2007, 1:24 AM PST for 4 counties in California. It took effect at Jan 21, 2007, 10:00 AM PST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2007, 1:24 AM PST (09:24 UTC)
In effect from
Jan 21, 2007, 10:00 AM PST
Expired
Jan 23, 2007, 6:00 PM PST
In force
56 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 210924
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
124 AM PST SUN JAN 21 2007

CAZ243-211030-
/O.CAN.KSGX.FW.A.0003.070121T1800Z-070124T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
124 AM PST SUN JAN 21 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE SAN DIEGO COUNTY COASTAL AREAS.

$$

CAZ242-248-250-255>258-211730-
/O.UPG.KSGX.FW.A.0003.070121T1800Z-070124T0200Z/
/O.NEW.KSGX.FW.W.0005.070121T1800Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
124 AM PST SUN JAN 21 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH PRESSURE RIDGE ALOFT ALONG THE WEST COAST AND HIGH PRESSURE
BUILDING OVER THE GREAT BASIN WILL PRODUCE A MODERATE TO STRONG
SANTA ANA WIND EVENT TODAY THROUGH TUESDAY. WINDS ARE EXPECTED TO BE
STRONGEST TONIGHT THROUGH MONDAY. RELATIVE HUMIDITY WILL DROP BELOW
15 PERCENT LATE THIS MORNING AND CONTINUE LOW THROUGH THROUGH TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS GUSTING OVER 35 MPH AND LOW RELATIVE HUMIDITY BELOW
15 PERCENT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MACKECHNIE
8 follow-up statements
000 
WWUS86 KSGX 211706
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
906 AM PST SUN JAN 21 2007

CAZ242-248-250-255>258-220500-
/O.CON.KSGX.FW.W.0005.070121T1800Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
906 AM PST SUN JAN 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

HIGH PRESSURE RIDGE ALOFT ALONG THE WEST COAST AND HIGH PRESSURE
BUILDING OVER THE GREAT BASIN WILL PRODUCE A MODERATE TO STRONG
SANTA ANA WIND EVENT TODAY THROUGH TUESDAY. WINDS ARE EXPECTED TO
BE STRONGEST TONIGHT THROUGH MONDAY. LOW RELATIVE HUMIDITY OF LESS
THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS GUSTING OVER 35 MPH AND LOW RELATIVE HUMIDITY BELOW
15 PERCENT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HORTON
000 
WWUS86 KSGX 220457
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
857 PM PST SUN JAN 21 2007

CAZ242-248-250-255>258-221400-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
857 PM PST SUN JAN 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE
OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS THROUGH
MONDAY. EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE
THROUGH TUESDAY.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH
WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

MOEDE
000 
WWUS86 KSGX 221152
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
352 AM PST MON JAN 22 2007

CAZ242-248-250-255>258-222000-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
352 AM PST MON JAN 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE
OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS TODAY.
EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE
THROUGH TUESDAY.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH
WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

MACKECHNIE
000 
WWUS86 KSGX 221858
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1058 AM PST MON JAN 22 2007

CAZ242-248-250-255>258-230300-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1058 AM PST MON JAN 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE
OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS TODAY.
EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE
THROUGH TUESDAY.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH
WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

HORTON
000 
WWUS86 KSGX 230249
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
649 PM PST MON JAN 22 2007

CAZ242-248-250-255>258-231100-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
649 PM PST MON JAN 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

AREAS OF STRONG NORTHEAST WINDS AND VERY DRY AIR WITH RELATIVE
HUMIDITY LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. SOME
RECOVERY OF RELATIVE HUMIDITY IS EXPECTED OVERNIGHT IN AREAS WHERE
THE WIND DROPS OFF...BUT IN BREEZY AREAS...LITTLE RECOVERY IS
EXPECTED.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. LOCALLY STRONG SANTA ANA WINDS FROM 15 TO 25 MPH
WITH LOCAL GUSTS TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
AND CANYONS...COMBINED WITH THE LOW RELATIVE HUMIDITY...WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAD
000 
WWUS86 KSGX 231150
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST TUE JAN 23 2007

CAZ242-248-250-255>258-232000-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
350 AM PST TUE JAN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

A DRY ATMOSPHERE AND WEAK OFFSHORE FLOW WILL BRING SEVERAL HOURS
OF RELATIVE HUMIDITIES OF 10 TO 20 PERCENT TO INLAND AREAS TODAY
FROM MID MORNING THROUGH LATE AFTERNOON. WINDS WILL GUST TO 35 MPH 
THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...DECREASING
THIS AFTERNOON.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. LOCALLY STRONG SANTA ANA WINDS FROM 15 TO 25 MPH
WITH LOCAL GUSTS TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
AND CANYONS...COMBINED WITH THE LOW RELATIVE HUMIDITY...WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MARTIN
000 
WWUS86 KSGX 231707
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 AM PST TUE JAN 23 2007

CAZ242-248-250-255>258-240200-
/O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
907 AM PST TUE JAN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

A DRY ATMOSPHERE AND WEAK OFFSHORE FLOW WILL BRING SEVERAL HOURS
OF RELATIVE HUMIDITIES OF 10 PERCENT OR LESS TO INLAND AREAS TODAY
FROM MID MORNING THROUGH LATE AFTERNOON. LOCAL WINDS WILL GUST TO
25 MPH THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...DECREASING
THIS AFTERNOON.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. HUMIDITIES WILL BE 10 PERCENT OR LESS FOR 10 HOURS
OR MORE TODAY. THE DRY WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

DVA
000 
WWUS86 KSGX 240208
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
608 PM PST TUE JAN 23 2007

CAZ242-248-250-255>258-240315-
/O.EXP.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
608 PM PST TUE JAN 23 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jan 20, 9:20 PM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 20, 9:20 PM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PST SAT JAN 20 2007

.SYNOPSIS...THE COASTAL EDDY WILL FADE AWAY OVERNIGHT AS OFFSHORE
FLOW STRENGTHENS. ANOTHER ROUND OF STRONG SANTA ANA WINDS WILL
CONTINUE THROUGH MONDAY...WITH WEAKER OFFSHORE FLOW AND GRADUAL
WARMING TUESDAY THROUGH THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE CATALINA EDDY CIRCULATION WAS WELL OFF THE COAST AT 04Z AND
DYING A SLOW DEATH. HIGH CLOUDS FROM AN UPPER LEVEL SHORTWAVE WILL
RACE SOUTH ACROSS THE CWA EARLY TONIGHT...FOLLOWED BY SUBSIDENCE
THAT WILL SCOUR AWAY THE 4500 FEET DEEP MARINE LAYER LATE TONIGHT
AND SUNDAY. INITIAL CLEARING WILL TAKE PLACE IN THE INLAND EMPIRE
TOWARD DAYBREAK AND THEN WORK SOUTHWARD INTO RIVERSIDE AND ORANGE
COUNTIES BEFORE REACHING THE SAN DIEGO COUNTY COASTLINE SUNDAY
AFTERNOON.

SANTA ANA WINDS WILL SURFACE THROUGH THE CAJON PASS AND INTO THE
ORANGE COUNTY MTNS BTWN 12-18Z SUNDAY...SPREAD SOUTH THROUGH THE DAY
BEFORE PEAKING SUNDAY NIGHT AND MONDAY MORNING ONCE THE NE FLOW
ALOFT ALIGNS WITH THE LOWER LEVELS. THE INGREDIENTS ARE COMING
TOGETHER FOR ANOTHER STRONG DAMAGING WIND EVENT. STEEP EAST-WEST
THERMAL GRADIENTS...50-60 KT WINDS JUST ABOVE THE SURFACE AND 16 MB
OFFSHORE PRESSURE GRADIENTS WILL COMBINE FORCES TO GENERATE
SUSTAINED WINDS FROM 30 TO 40 MPH WITH PEAK GUSTS FROM 70 TO 80 MPH
THROUGH THE CAJON PASS AND IN THE SANTA ANA MTNS AT FREMONT CANYON.
PEAK WINDS WILL BLAST THE AREA SUNDAY NIGHT AND MONDAY MORNING.
STRONG WINDS WILL ALSO SURFACE IN THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS WHERE A WIND ADVISORY IS IN EFFECT. HIGH PROFILE VEHICLES
WILL HAVE MAJOR DIFFICULTIES TRAVELING THROUGH THE MOUNTAINS LATE
SUNDAY THROUGH MONDAY. BLOWING DUST WILL BE A FACTOR IN THE DESERTS
AND IN THE INLAND EMPIRE.

THE DRY OFFSHORE FLOW WILL CONTINUE TUESDAY THROUGH THURSDAY WITH
SFC HIGH PRESSURE HOLDING STRONG OVER THE GREAT BASIN ALTHOUGH THE
WINDS WILL BE LIGHTER.

1000-500 MB THICKNESSES BOTTOM OUT AT 540 DM SUNDAY AND THE COLD
NORTHEAST WINDS WILL KEEP TEMPS BELOW AVERAGE SUNDAY INTO MONDAY.
HIGH TEMPS WILL REBOUND MIDWEEK ONCE THE COLD CORE SHIFTS EAST AND A
HIGH AMPLITUDE UPPER LEVEL RIDGE SETS UP OVER THE INTERMOUNTAIN
WEST. TEMPS WILL ACTUALLY BE ABOVE AVERAGE TUE-THU...ESPECIALLY WEST
OF THE MTNS FROM DOWNSLOPE SUBSIDENCE WARMING.

ONSHORE FLOW RETURNS LATE IN THE WEEK FOR COOLER WEATHER AND A BRIEF
RETURN OF MARINE LAYER MOISTURE NEXT WEEKEND.

&&

.AVIATION...
NEARLY ISOTHERMAL MOIST LAYER BETWEEN ABOUT 3500 AND 6500 FEET
RESULTED IN SCT-BKN CLOUDS OVER THE VALLEYS AND COASTAL SLOPES. A
FEW OF THESE CLOUDS WILL INTERMITTENTLY REACH COASTAL AREAS.
CIGS/VSBYS SHOULD REMAIN VFR NEAR THE COAST AND IN COASTAL VALLEYS
OVERNIGHT INTO SUNDAY MORNING...BUT LOCAL COASTAL SLOPE OBSCURATIONS
IN LOW CLOUDS WILL OCCUR. THE COASTAL EDDY WILL CONTINUE WEAKENING
OVERNIGHT...THEN OFFSHORE FLOW WILL DEVELOP SUNDAY
MORNING...CLEARING THE SKIES AND GENERATING STRONG WINDS
THROUGH/BELOW PASSES AND CANYONS. MTN WAVES...TURBULENCE...WIND
SHEAR AND ROTORS ARE ALL POSSIBLE IN THE LEE/COASTAL SIDE OF THE MTN
RANGES...ESPECIALLY AROUND ONTARIO.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE
MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX.

HIGH WIND WATCH SUNDAY MORNING THROUGH MONDAY EVENING FOR THE INLAND
EMPIRE AND SANTA ANA MOUNTAINS. WIND ADVISORY FOR SAME PERIOD FOR
ORANGE COUNTY COAST AND REMAINING MOUNTAIN AREAS. SEE LAXNPWSGX.

&&

PUBLIC............MOEDE
MARINE/AVIATION...MAXWELL
Hazardous weather outlook, Jan 20, 3:00 PM PST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PST SAT JAN 20 2007

CAZ042-043-048-050-055>058-060>062-211200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SANTA ANA WINDS INCREASE SUNDAY AND CONTINUE THROUGH MONDAY WITH
STRONG NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS.
WIND ADVISORIES AND HIGH WINDS WATCHES ARE IN EFFECT. SEE LAXNPWSGX.

A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL
AREAS. SEE LAXRFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:37 AM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego31 hr

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.